Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffering from spinning in head. Diagnosed with vit B12 deficiency. Required treatment?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I was suffering from spinning in my head few days back and after some tests was diagnosed with Vit B12 deficiency.
Why do i have Vitamin B 12 deficiency and what are side effects of this deficiency?
Kindly also advice the treatment and as per the report my B12 level is 108 micrograms.

Posted Sun, 12 May 2013 in General Health
Answered by Dr. Prasad Akole 2 hours later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Vitamin B 12 deficiency is usually dietary; that is due to low intake from diets.
Most common cause is strict vegetarian diet or mal absorption, pernicious anaemia, parasites in the intestines etc.
Are you on a strict vegetarian diet after the neuro-cysticercosis treatment?
Vitamin B 12 is necessary for nervous tissue function and deficiency can cause various neuropathies (nerve dysfunction) causing tingling numbness, altered sensation.
Also it causes hyperhomocysteinemia, which can cause predisposition for strokes and clotting tendencies.
It can contribute to anaemia and fatigue, weakness, depression, memory changes etc.

Your symptoms are due to the deficiency.

I would advise you to get evaluated if you have any of the causes and complications of its deficiency.

You can start replacement with injectable high dose Vitamin B 12 twice weekly initially for few weeks and then monthly, under your doctor’s advice.
Later oral supplements and a diet XXXXXXX in B12 (see google) can be continued.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor